Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 84, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 20, 2018, 5:57 PM CDT for Columbia County, Lafayette County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 20, 2018, 6:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Columbia County, AR, Lafayette County, AR
The radar
The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WFUS54 KSHV 202257
TORSHV
ARC027-073-202315-
/O.NEW.KSHV.TO.W.0084.180620T2257Z-180620T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
557 PM CDT WED JUN 20 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Lafayette County in southwestern Arkansas...
West central Columbia County in southwestern Arkansas...
* Until 615 PM CDT.
* At 557 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bradley, or 14 miles northwest of Springhill,
moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bradley around 605 PM CDT.
Canfield around 615 PM CDT.
Other locations impacted by this tornadic thunderstorm include Mars
Hill and Gin City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3302 9370 3311 9378 3328 9353 3312 9338
TIME...MOT...LOC 2257Z 233DEG 14KT 3308 9369
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
291 follow-up statement
936
WWUS54 KSHV 202305
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
605 PM CDT WED JUN 20 2018
ARC027-073-202315-
/O.CON.KSHV.TO.W.0084.000000T0000Z-180620T2315Z/
Lafayette AR-Columbia AR-
605 PM CDT WED JUN 20 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTH
CENTRAL LAFAYETTE AND WEST CENTRAL COLUMBIA COUNTIES...
At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bradley, or 13 miles northwest of Springhill, moving
northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Canfield around 615 PM CDT.
Other locations impacted by this tornadic thunderstorm include Mars
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3303 9365 3314 9373 3328 9353 3312 9338
TIME...MOT...LOC 2305Z 233DEG 14KT 3310 9366
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
29What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 20, 4:24 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 20, 4:24 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 424 PM CDT Wed Jun 20 2018 .SHORT TERM.../Tonight through tomorrow night/ Finally, we are in the slot of deep tropical moisture with a weak cool front draping in over OK/MO producing loads of clouds with high pwats pent up by the height falls edging down from the North. Air temps are a dream for many on this last day of Spring. Summer begins at 05:07 a.m.CDT in the morning with the sun at it's zenith somewhere over the Atlantic ocean. For now we are looking at a range of low 70s North to near 90 SE at this time. We are still looking at more or less two large waves of push in the reflectivity pattern this afternoon with widespread showers and isolated thunderstorms over SW AR and the coastal bend of TX. Gulf moisture will remain thick with a marginal risk for Day one coming as the front drifts closer in to our area. Gusty winds may accompany the downpours along with dangerous lightning our greatest threat to the public tonight. The rain has been light area wide and will pick up and remain off and on through Thursday, but coverage will decrease from W to E. The WPC has an inch or two for most with isolated higher amounts to 3 or 4 possible. So minor flooding at most with some gusty wind tomorrow in better heating and instability as we cool aloft. Then the front will bounce back N tomorrow evening and the rain with it under light but increasing NW flow to focus activity in the I-30 corridor for the most part. /24/ LONG TERM.../Friday through Wednesday night/ Disturbed Northwest flow aloft will affect the Four State Region through the weekend as a closed upper low moves across the middle sections of the country and toward the lower Great lakes Region and the Ohio Valley. A cold front will trail to the Southwest from an associated surface low pressure system that will move to near the Interstate 30 corridor over Southwest Arkansas and into Northeast Texas late Friday afternoon and evening before becoming nearly stationary. Showers and strong to severe thunderstorms will be marginally possible Friday in the late afternoon and overnight as these features interact with a moist supply of gulf and tropical moisture. Even with the Northeast advancement of the boundary as a warm front Saturday and on Sunday, additional disturbances in the flow aloft along with available heating and the continued supply of gulf moisture around the back side of surface high pressure over the Southeast States and the Northern Gulf will provide convection into the late weekend. Another upper level low will be moving out of the Rockies into the Plains for the start of the work week will allow ridging aloft to move over the forecast area providing a dry start to the work week and will keep most of the rest of the work week with scattered convection for the mid to late week time frame and mainly to the East and around the South periphery of the forecast area. Temperatures will be warming during the work week. /06/ && AVIATION... For the ArkLaTex, bouncing from IFR to VFR occasionally with areas of showers moving NE16KT. Cigs and vsby to see restrictions in downpours off and on this period. Sfc winds are SE 5-10KT with some gusts to 20-30KT in E TX around heavy rain areas to affect many terminals this cycle. Climb winds are SE-SW 20-30 and W/SW for flight levels 30-50KT. Isold TSTMs will become more widespread with additional expansion of saturating lower atmosphere. The FZL 15.1kft. Outlook lingering wx into Thursday improving Friday. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 91 75 93 / 70 40 20 30 MLU 73 87 73 91 / 80 60 20 30 DEQ 71 89 69 91 / 70 30 40 30 TXK 72 90 72 92 / 70 30 30 40 ELD 72 89 72 90 / 80 40 30 50 TYR 72 90 75 94 / 50 40 10 20 GGG 72 90 74 94 / 80 40 10 20 LFK 73 89 74 95 / 60 60 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/06/24
Hazardous weather outlook, Jun 20, 1:26 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 126 PM CDT Wed Jun 20 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 126 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will continue to develop and spread to the North with heavier rainfall amounts of one quarter to three quarters of an inch per hour. Thunderstorms will be capable of producing gusty winds generally less than 30 MPH, occasional but deadly lightning and brief but heavy rainfall. No organized hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will remain possible through the work week, mainly during the afternoon and evenings as tropical moisture interacts with the approach and passage of an upper level low pressure system and a Southeast moving cold front. A couple of thunderstorms could be strong to severe, producing gusty winds, hail, heavy rainfall, and deadly lightning. The weekend will resort back to only isolated afternoon showers and thunderstorms with a climbing heat index and high pressure ridge returns with warming temperatures. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 06
In the hours before
Special weather statement, Jun 20, 4:57 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
457 PM CDT WED JUN 20 2018
ARZ050-051-059>061-070>072-LAZ001>003-TXZ097-112-126-202230-
Howard AR-Lafayette AR-Sevier AR-Miller AR-Little River AR-
Columbia AR-Hempstead AR-Nevada AR-Bossier LA-Caddo LA-Webster LA-
Marion TX-Cass TX-Bowie TX-
457 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...SOUTHEASTERN
SEVIER...LAFAYETTE...SOUTHEASTERN HOWARD...NEVADA...SOUTHEASTERN
LITTLE RIVER...MILLER AND WESTERN COLUMBIA COUNTIES...NORTHWESTERN
WEBSTER...NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER PARISHES...
NORTHEASTERN MARION...SOUTHEASTERN BOWIE AND EASTERN CASS COUNTIES
UNTIL 530 PM CDT...
At 456 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Fulton to near Garland to
near Kildare. Movement was northeast at 15 mph.
Winds in excess of 30 mph, brief moderate rainfall and occasional
lightning will be possible with this line of storms.
Locations impacted include...
Texarkana, Magnolia, Hope, Atlanta, Wake Village, Springhill,
Nashville, Prescott, Stamps, Waldo, Lewisville, Mineral Springs,
McNeil, Vivian, Nash, Queen City, Plain Dealing, Fouke, Bradley and
Taylor.
LAT...LON 3401 9382 3400 9370 3396 9362 3395 9353
3396 9347 3395 9342 3396 9338 3395 9337
3390 9330 3388 9331 3384 9329 3383 9323
3371 9310 3341 9312 3290 9352 3284 9426
3394 9398 3402 9382
TIME...MOT...LOC 2156Z 216DEG 15KT 3368 9375 3329 9378 3294 9417
29Special weather statement, Jun 20, 5:30 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
530 PM CDT WED JUN 20 2018
ARZ060-061-070>072-LAZ001>003-TXZ112-126-202315-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR-Bossier LA-
Caddo LA-Webster LA-Cass TX-Marion TX-
530 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...MILLER...LAFAYETTE...
NEVADA AND COLUMBIA COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN
CADDO AND NORTHWESTERN BOSSIER PARISHES...SOUTHEASTERN CASS AND
NORTHEASTERN MARION COUNTIES UNTIL 615 PM CDT...
At 529 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hope to near Lewisville to near McLeod.
Movement was northeast at 20 mph.
Winds in excess of 30 mph, brief moderate rainfall and occasional
lightning will be possible with these storms.
Locations impacted include...
Magnolia, Hope, Springhill, Prescott, Stamps, Waldo, Lewisville,
McNeil, Vivian, Cullen, Plain Dealing, Sarepta, Fouke, Bradley,
Taylor, Emmet, Emerson, Hosston, Blevins and Buckner.
LAT...LON 3395 9353 3396 9347 3395 9342 3396 9338
3390 9330 3384 9329 3383 9323 3380 9318
3382 9314 3378 9310 3338 9312 3338 9299
3318 9306 3302 9317 3302 9324 3299 9324
3289 9347 3285 9425 3347 9386 3399 9370
TIME...MOT...LOC 2229Z 241DEG 18KT 3366 9356 3330 9357 3292 9410
29The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:57 PM CDT | Special Weather Statement | SHV | Hempstead, Lafayette, Miller, Nevada | 33 min |
| Jun 20, 5:30 PM CDT | Special Weather Statement | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 45 min |
| Jun 20, 6:15 PM CDT | Tornado Warning | SHV | Columbia, Lafayette | 15 min |
| Jun 20, 6:30 PM CDT | Tornado Warning | SHV | Columbia, Lafayette | 30 min |
| Jun 20, 6:40 PM CDT | Tornado Warning | SHV | Lafayette | 20 min |
| Jun 20, 6:59 PM CDT | Tornado Warning | SHV | Columbia, Lafayette | 31 min |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.